Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Persisting severe cough with mucus post medicines for upper respiratory tract infections. No respite with medicines. Remedy?

Hi, I was at the doctor three weeks ago and I was put on some medications some I took some I did not but I was told I had a upper respiratory infection and i think I am over that but I still have a really bad cough and it is really bothering me and its mucus producing at times and I have tried different medicines but none are working what should I do ??
Asked On : Sat, 31 Mar 2012
Answers:  2 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello jenw1. I want to address a few points. It is always a good practice to take all of the medication given to you by your family physician. If you have issues with a medication, call the doctors' office so the medication can be changed to something that you can tolerate. If you were given an antibiotic but you only took some of the pills, this increases the risk of a bacteria becoming resistant and becoming a "super bug".

The cough and mucus production, if you had/have bronchitis, may continue for at least 3 months after initial infection which is normal. You may even require another course of antibiotics.

Be well, Dr. Kimberly
Answered: Sat, 31 Mar 2012
I find this answer helpful
Internal Medicine Specialist Dr. Rudramani Swami's  Response
HELLO
THANKS FOR POSTING YOUR QUERY
COUGH FROM LAST 3 WEEKS IS NOT A GOOD SIGN .GET YOUR X RAY CHEST DONE TO SEE FOR CHEST INFECTION .YOU NEED TO TAKE ANTIBIOTIC COURSE IF THERE IS SUCH EVIDENCE.IF YOU ARE NOT RUNNING FEVER AND IF DONT HAVE BREATHLESSNESS THEN NEED NOT WORRY.YOU MAY REQUIRE SOME BLOOD TEST LIKE CBC ,ESR AND SPUTUM EXAMINATION.I HOPE ,I HAVE ANSWERED YOUR QUERY. I WILL BE AVAILABLE FOR FURTHER QUERIES IF ANY.
REGARDS
Answered: Sat, 31 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor